Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Respiratory distress, cough persisting for months. Associated with wheezing, dypsnea. How to treat it?

my mother is having respiratory distress and cough for many months. the problem mainly occurs at night. earlier when she suffered same way doctor gave her steroid injection and for many months she was ok but now the problem again returned. the cough is usually non productive. there is associated wheezing sometimes. the dypsnea is specially on exertion.
Asked On : Sun, 24 Feb 2013
Answers:  1 Views:  49
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi and thanks for your question,
Respiratory distress, wheezing and cough shall be classical symptoms of asthma. Response to steroids is also supportive of this diagnosis. Doing a chest X ray shall make things clearer, exclude a concomitant lung infection or cardiac origin of dyspnoea.
Doing a peak flow exams and a chest X ray shall be important in confirming diagnosis of asthma. Treatments are varied ranging from avoiding allergens, keeping warm to drugs. Consulting a pulmonologist or and internist shall be somewhat imperative.
Thanks and best regards,
Luchuo, MD.
Answered: Mon, 25 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor